MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180830
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)).Concomitant med products: dcb02 detachment control box, prowler select plus 45 microcatheter, enpower control cable.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)).The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during endovascular aneurysm repair (evar) at the left internal iliac artery, an 8 mm x 30 cm micrusframe18 ((b)(4)) thermo-mechanical coil was selected as the third coil to be placed; however, the green system ready light was not confirmed on the detachment control box.The coil was subsequently replaced.The procedure was completed successfully without further issues or delay.No patient complications occurred as a result of this event.The patient¿s vessel was heavily tortuous and moderately calcified.A dcb02 detachment control box, a prowler select plus 45 microcatheter, and an enpower control cable were used for the case.The products were reportedly not flushed during the procedure.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will not be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Describe event or problem - additional information received indicated that the coil was successfully removed from the patient and was not noted to be stretched when removed.The same detachment control box (dcb) and enpower connecting cable were used to detach subsequent coils.A pre-deployment electrical check was performed.Reportedly, all connections did not appear to fit properly without application of excessive force.Clarification has been requested.The product and concomitant products will not be returned as they were used on patient with infection.Complaint conclusion: as reported by a healthcare professional, during endovascular aneurysm repair (evar) at the left internal iliac artery, an 8 mm x 30 cm micrusframe18 (mfr180830/s12899) thermo-mechanical coil was selected as the third coil to be placed; however, the green system ready light was not confirmed on the detachment control box.The coil was subsequently replaced.The procedure was completed successfully without further issues or delay.No patient complications occurred as a result of this event.The patient¿s vessel was heavily tortuous and moderately calcified.A dcb02 detachment control box, a prowler select plus 45 microcatheter, and an enpower control cable were used for the case.The products were reportedly not flushed during the procedure.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.Additional information received indicated that the coil was successfully removed from the patient and was not noted to be stretched when removed.The same detachment control box (dcb) and enpower connecting cable were used to detach subsequent coils.A pre-deployment electrical check was performed.The micrusframe18 product was not returned for investigation as it was discarded after use on patient with infection.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that it is not known if all of the connections appeared to fit properly; however, it is known that excessive force was not applied.Section d2b - procode: krd/hcg.Updated complaint conclusion: as reported by a healthcare professional, during endovascular aneurysm repair (evar) at the left internal iliac artery, an 8 mm x 30 cm micrusframe18 (mfr180830/s12899) thermo-mechanical coil was selected as the third coil to be placed; however, the green system ready light was not confirmed on the detachment control box.The coil was subsequently replaced.The procedure was completed successfully without further issues or delay.No patient complications occurred as a result of this event.The patient¿s vessel was heavily tortuous and moderately calcified.A dcb02 detachment control box, a prowler select plus 45 microcatheter, and an enpower control cable were used for the case.The products were reportedly not flushed during the procedure.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.Additional information received indicated that the coil was successfully removed from the patient and was not noted to be stretched when removed.The same detachment control box (dcb) and enpower connecting cable were used to detach subsequent coils.A pre-deployment electrical check was performed.It is not known if all of the connections appeared to fit properly; however, it is known that excessive force was not applied.The product was not returned for investigation as it was discarded after use on patient with infection.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the limited information available and without the complaint product and concomitant products available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7170002
Report Number3008114965-2018-00501
Device Sequence Number1890638
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public(01)10886704078210(17)191130(10)S12899
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR180830
Device Lot NumberS12899
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/15/2018
04/10/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/11/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1